Louisiana, 2015

Tornadoes and Flash Flooding in Louisiana, December 27 to 28, 2015

December 27 to 28, 2015 · NWS SHV · 21 events in 10 counties and zones

A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$275,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms. The trough was able to draw up not only Gulf of Mexico moisture but also Eastern Pacific moisture and with a very slow movement to the activity once it developed, the end result was widespread flooding across a large portion of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. A very unstable airmass for late December was present across the region with a very strongly wind sheared environment. Discrete storms developed across the region ahead of an eventual line of strong to severe thunderstorms. Some of these discrete storms produced tornadoes across the region with several storms producing strong and damaging wind gusts as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 27, 5:45 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 27, 5:45 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST SUN DEC 27 2015

.AVIATION...
TSRA CONDITIONS EXPECTED ACROSS AREA TERMINALS THROUGH 28/06Z
BEFORE GRADUALLY DIMINISHING TO SHRA CONDITIONS THROUGH THE
REMAINDER OF THE OVERNIGHT HOURS...GRADUALLY DIMINISHING FROM THE
WEST. MVFR/IFR CEILINGS EXPECTED THROUGH THE TERMINAL FORECAST
PERIOD WITH WINDS BECOMING WEST 15 TO 20 KNOTS WITH HIGHER GUSTS
BEHIND THE FRONT THROUGH MONDAY. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  50  34  52 / 100  20   0  10
MLU  53  55  36  54 / 100  30   0  10
DEQ  46  46  29  49 / 100  40  10   0
TXK  46  48  32  49 / 100  30   0   0
ELD  48  51  33  52 / 100  30  10  10
TYR  40  45  33  52 / 100  20   0   0
GGG  42  47  33  51 / 100  20   0   0
LFK  41  49  33  55 / 100  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ070.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ050-051-059>061-
     070>073.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ096-097-108>112-
     124>126-136>138-149-150.

&&

05/05/05
Hazardous weather outlook, Dec 27, 9:45 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST SUN DEC 27 2015

ARZ050-051-059>061-071>073-OKZ077-281545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
UNION-MCCURTAIN-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME STRONG STORMS CAPABLE OF PRODUCING HIGH AND DAMAGING
WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE HAIL AS
WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
TODAY AND TONIGHT.

ARZ070-TXZ096-097-108>112-124>126-136>138-149-150-281545-
MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HIGH AND
DAMAGING WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE
HAIL AS WELL. THERE WILL ALSO BE STRONG AND GUSTY SURFACE WINDS
TODAY AND TONIGHT DUE TO A PRESSURE GRADIENT BETWEEN HIGH PRESSURE
TO THE EAST AND SURFACE LOW PRESSURE OVER SOUTH TEXAS AND ALONG
THE TROUGH OF LOW PRESSURE WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.

LAZ001-002-010-017-TXZ151>153-165>167-281545-
CADDO-BOSSIER-DE SOTO-SABINE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.

LAZ003>006-011>014-018>022-281545-
WEBSTER-CLAIBORNE-LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
LATER TODAY AND TONIGHT.

PALMER

In the hours before

Local storm report, Dec 27, 7:08 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     TSTM WND DMG     HAWORTH                 33.84N  94.65W
12/27/2015                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN

&&

EVENT NUMBER SHV1500844

10
Local storm report, Dec 27, 7:20 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     WILLISVILLE             33.52N  93.29W
12/27/2015                   NEVADA             AR   EMERGENCY MNGR

            DAMAGE WILLISVILLE

&&

CORRECTED EVENT TIME...LOCATION

EVENT NUMBER SHV1500838

21
Local storm report, Dec 27, 7:26 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLASH FLOOD      LOCKESBURG              33.97N  94.17W
12/27/2015                   SEVIER             AR   911 CALL CENTER

            MELROSE RD FLOODED.

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1500829

21
Local storm report, Dec 27, 7:28 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLASH FLOOD      LOCKESBURG              33.97N  94.17W
12/27/2015                   SEVIER             AR   911 CALL CENTER

            CENTRAL RD FLOODED.

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1500830

21
Local storm report, Dec 27, 8:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      TATUM                   32.31N  94.52W
12/27/2015                   RUSK               TX   EMERGENCY MNGR

            CR 2217 AND 2219 FLOODED

&&

EVENT NUMBER SHV1500845

MAYEAUX
Local storm report, Dec 27, 8:09 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      PITTSBURG               33.00N  94.97W
12/27/2015                   CAMP               TX   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS UNDER WATER AND CULVERTS WASHED
            OUT.

&&

EVENT NUMBER SHV1500846

MAYEAUX

The radar

The Shreveport radar (KSHV), 24 km away, was scanning. The volume nearest the first event began at 02:10 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 3 tornado, 2 flash flood, 1 lightning. Local standard time, as filed.

Tornado, Caddo

When
December 27, 8:10 PM CST to 8:11 PM CST
Where
Caddo County, 4.27 mi NW of Longwood to 4.31 mi NW of Longwood
Rating
EF1
Path length
0.09 mi
Path width
41 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.599, -94.025

An NWS Storm Survey team concluded that the damage northeast of Longwood, Louisiana was consistent with that of an EF-1 tornado. This tornado uprooted and/or snapped several trees along its path. The skirting of a mobile home also had some damage as well.

Tornado, Caddo

When
December 27, 8:16 PM CST to 8:20 PM CST
Where
Caddo County, 1.88 mi N of Blanchard to 4.15 mi N of Blanchard
Rating
EF1
Path length
2.27 mi
Path width
144 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
32.607, -93.878

An NWS Storm Survey team concluded that the damage north of Blanchard was consistent with that of an EF-1 tornado. Numerous trees were snapped and/or uprooted along its path. The tornado moved through two mobile home parks with the tornado lifting one of the mobile homes off its foundation and sending a tree through another. Several homes lost roofing material or had damage to their skirts. One outbuilding was destroyed and two other were damage.

Thunderstorm Wind, Bossier

When
December 27, 10:00 PM CST
Where
Bossier County, 0.58 mi E of Fosters
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.520, -93.660

Trees were downed on Hwy. 80, Lake Road, Chandler Road and Dutch John Road.

Flash Flood, Bossier

When
December 27, 10:00 PM CST to December 28, 12:00 AM CST
Where
Bossier County, 0.97 mi WSW of Adner to 1.63 mi E of Adner
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.564, -93.615

Widespread flooding was reported across Bossier Parish. Flooding was severe on Winnfield Road, 7 Pines Road and Hwy. 162.

Thunderstorm Wind, Caddo

When
December 27, 10:10 PM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.470, -93.800

A few trees were downed on Hwy. 169 north.

Thunderstorm Wind, Red River

When
December 27, 10:20 PM CST
Where
Red River County, Hall Summit
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.180, -93.300

Trees were downed on Hwy. 784 and on Hand Cemetary Road west of Hall Summit, Louisiana.

Thunderstorm Wind, Bienville

When
December 27, 10:30 PM CST
Where
Bienville County, Ringgold
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.330, -93.280

A tree was downed in Ringgold, Louisiana.

Thunderstorm Wind, Webster

When
December 27, 10:45 PM CST
Where
Webster County, Minden
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.620, -93.280

Several trees were downed across the parish including in the Heflin, Duberly, Cotton Valley and Shongaloo areas.

Lightning, Red River

When
December 27, 10:50 PM CST
Where
Red River County, 0.59 mi E of Coushatta
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
32.020, -93.340

Lightning struck a tree, causing the tree to fall on a house off of Hwy. 71 south of Coushatta, Louisiana.

Thunderstorm Wind, Claiborne

When
December 27, 11:07 PM CST
Where
Claiborne County, 2.82 mi SSW of Norton Corner
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.910, -93.230

Trees were downed in Dykesville, Louisiana.

Tornado, Claiborne

When
December 27, 11:10 PM CST to 11:11 PM CST
Where
Claiborne County, 3.41 mi WSW of Homer to 3.32 mi WSW of Homer
Rating
EF1
Path length
0.17 mi
Path width
21 yd
Reported by
NWS Storm Survey
Coordinates
32.764, -93.126

A NWS Storm Survey team concluded that damage southwest of Homer, Louisiana was consistent with that of a short lived EF-1 tornado. This tornado stayed in rural areas of Claiborne Parish and downed trees along and north of Dutchtown Road.

Flash Flood, Webster

When
December 27, 11:30 PM CST to December 28, 4:00 AM CST
Where
Webster County, 2.87 mi W of Gilark to 1.27 mi W of Gilark
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.628, -93.369

Fuller Road was flooded and closed northwest of Dixie Inn, Louisiana.

Thunderstorm Wind, Claiborne

When
December 27, 11:40 PM CST
Where
Claiborne County, 0.9 mi NE of Homer
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.790, -93.060

Trees were downed on Spigener Road and Hwy. 540 in the vicinity of Homer, Louisiana.

Thunderstorm Wind, Natchitoches

When
December 27, 11:45 PM CST
Where
Natchitoches County, 1.36 mi WSW of Natchitoches
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.760, -93.100

Trees were downed on Hwy. 495 and 156.

Thunderstorm Wind, Lincoln

When
December 28, 12:10 AM CST
Where
Lincoln County, 4.19 mi S of Mt Zion
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.610, -92.740

Trees were downed on Flowers Road and White Road northwest of Ruston, Louisiana.

Thunderstorm Wind, Bienville

When
December 28, 12:15 AM CST
Where
Bienville County, 1.2 mi SSE of Arcadia
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.535, -92.910

Trees were downed along Hwy. 147 south of Arcadia, Louisiana.

Thunderstorm Wind, Lincoln

When
December 28, 12:15 AM CST
Where
Lincoln County, 2.23 mi SE of Oak Grove
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.480, -92.840

Trees were downed on Hwy. 147 southwest of Simsboro, Louisiana.

Thunderstorm Wind, Claiborne

When
December 28, 12:33 AM CST
Where
Claiborne County, 0.58 mi E of Summerfield
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.920, -92.810

Trees were downed on Hwy. 9 and Summerfield, Louisiana.

Thunderstorm Wind, Lincoln

When
December 28, 1:10 AM CST
Where
Lincoln County, Downsville
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.620, -92.420

Trees were downed on Hwy. 15 near Downsville, Louisiana.

Thunderstorm Wind, Ouachita

When
December 28, 1:15 AM CST
Where
Ouachita County, 3.62 mi NW of Indian Vlg
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.510, -92.460

A tree was downed on Hattaway Road in Calhoun, Louisiana.

Thunderstorm Wind, Union

When
December 28, 1:35 AM CST
Where
Union County, 0.58 mi E of Oakland
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.980, -92.340

Trees were downed on Hwy. 551 northwest of Marion, Louisiana.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyThe tornado archive for Louisiana, 2015Warnings in Louisiana, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607039, 607040, 607044, 607046, 607695, 607697, 607699, 607701, 607702, 607703, 607704, 607705, 607706, 607707, 607708, 607709, 607710, 607711, 607712, 607713, 607714.